Alert archive / New Mexico / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 243, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Aug 15, 2015, 4:37 PM MDT for Colfax County, New Mexico. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2015, 4:37 PM MDT (22:37 UTC)
- Expired
- Aug 15, 2015, 5:00 PM MDT
- In force
- 23 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Colfax County, NM
The radar
The Albuquerque radar (KABX), 226 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.6 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 228 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1900 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KABQ 152237
SVRABQ
NMC007-152300-
/O.NEW.KABQ.SV.W.0243.150815T2237Z-150815T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
437 PM MDT SAT AUG 15 2015
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL COLFAX COUNTY IN NORTHEASTERN NEW MEXICO...
* UNTIL 500 PM MDT
* AT 436 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PHILMONT
SCOUT RANCH...OR 19 MILES WEST OF SPRINGER...MOVING SOUTH AT 10
MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CIMARRON AND PHILMONT SCOUT RANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
HEAVY RAINS FROM SEVERE THUNDERSTORMS CAN PRODUCE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS...DITCHES AND OVER LOW WATER CROSSINGS.
DO NOT ATTEMPT TO DRIVE THROUGH AREAS WHERE WATER COVERS THE ROADWAY.
&&
LAT...LON 3654 10498 3654 10487 3639 10481 3639 10503
TIME...MOT...LOC 2236Z 354DEG 10KT 3647 10492
HAIL...1.25IN
WIND...60MPH
$$
CA1 follow-up statement
933 WWUS55 KABQ 152249 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 449 PM MDT SAT AUG 15 2015 NMC007-152300- /O.CON.KABQ.SV.W.0243.000000T0000Z-150815T2300Z/ COLFAX- 449 PM MDT SAT AUG 15 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT FOR SOUTH CENTRAL COLFAX COUNTY... AT 448 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PHILMONT SCOUT RANCH...OR 18 MILES WEST OF SPRINGER...MOVING SOUTH AT 10 MPH. HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL COLFAX COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3647 10496 3650 10486 3639 10481 3639 10500 TIME...MOT...LOC 2248Z 354DEG 10KT 3643 10492 HAIL...0.88IN WIND...60MPH $$ CA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 3:33 PM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 15, 3:33 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 PM MDT SAT AUG 15 2015 .SYNOPSIS... SLOW STORM MOTIONS AND MORE MOISTURE IN THE ATMOSPHERE TODAY HAVE LED TO AN INCREASE IN HEAVY RAIN PRODUCING SHOWERS AND THUNDERSTORMS TODAY. OUTFLOW BOUNDARY COLLISIONS MAY ALLOW FOR STORMS TO DEVELOP ACROSS THE RIO GRANDE VALLEY AND OTHER LOWER ELEVATION AREAS ACROSS WESTERN NEW MEXICO THIS EVENING. MEANWHILE...STORMS ON THE CENTRAL MOUNTAIN CHAIN SHOULD MOVE SOUTHEASTWARD ACROSS THE PLAINS TONIGHT. A FEW STRONG OR SEVERE STORMS WILL BE POSSIBLE. SUNDAY WILL BE VERY SIMILAR TO TODAY. ON MONDAY...SOMEWHAT DRIER CONDITIONS ARE EXPECTED ACROSS THE WEST...BUT ANOTHER ROUND OF STORMS IS EXPECTED FAVORING THE NORTHEAST WHERE SEVERE STORMS WILL BE POSSIBLE. MUCH DRIER CONDITIONS ARE EXPECTED FOR THE MID WEEK PERIOD. A THUNDERSTORM MAY ACTUALLY BE HARD TO COME BY ON WEDNESDAY. && .DISCUSSION... A BIGGER CROP OF SHOWERS AND THUNDERSTORMS HAVE ERUPTED THIS AFTERNOON...FAVORING THE HIGH TERRAIN THUS FAR. OUTFLOW BOUNDARIES ARE BECOMING MORE APPARENT AS OF THIS WRITING...FROM STORMS OFF THE JEMEZ AND MOUNT TAYLOR...AND SUSPECT THE STORMS OVER THE SANDIAS WILL SEND A BOUNDARY OUT SHORTLY. THUS...CHANCES ARE LOOKING BETTER FOR STORMS IN THE RIO GRANDE VALLEY AND ABQ METRO AREA. STORMS SHOULD CONTINUE MOVING TOWARD THE SOUTH THRU THE EVENING...THOUGH SLOW STORM MOTIONS AND AN INCREASE IN MOISTURE...A PWAT OF 1.05 ON THE 12Z SOUNDING...WILL RESULT IN LOCALLY HEAVY RAINFALL. IN ADDITION TO THE RGV...HI RES MODELS HAVE BEEN FAIRLY CONSISTENT THAT STORMS WILL MOVE OFF THE CENTRAL MTN CHAIN ACROSS THE EASTERN PLAINS TONIGHT. LIKE WE HAVE ALREADY SEEN... A FEW STRONG AND PERHAPS ANOTHER SEVERE STORM IS POSSIBLE. SUNDAY SHOULD BE QUITE SIMILAR TO TODAY...WITH STORMS INITIALLY OVER THE HIGH TERRAIN. ANOTHER EAST WIND TONIGHT SHOULD HELP MOISTEN LOW LEVELS WEST OF THE CENTRAL MTN CHAIN ONCE AGAIN. HOWEVER...DRIER AIR SHOULD START TO NUDGE INTO NW NM WITH WESTERLY FLOW ROUNDING THE UPPER HIGH. STORMS ALSO LOOK LIKE THEY WILL MOVE ACROSS THE EASTERN PLAINS TOMORROW NIGHT...AND BOUNDARY COLLISIONS WILL BE THE MAIN FACTOR FOR STORMS ACROSS THE LOWER ELEVATIONS WEST OF THE CENTRAL MTN CHAIN. AS THE UPPER LEVEL TROUGH APPROACHES THE CENTRAL ROCKIES ON MONDAY...DRIER AIR WILL CONTINUE TO FILTER INTO WESTERN NM. MEANWHILE...AN UPPER LEVEL JET WILL NOSE ACROSS COLORADO...PUTTING NE NM IN THE RIGHT ENTRANCE REGION OF THE JET. INCREASING BULK SHEAR WILL ALLOW FOR MORE ORGANIZED STORMS...THUS...EXPECT A FEW SEVERE STORMS ON MONDAY ACROSS THE NE. ON TUESDAY...THE UPPER TROUGH WILL CROSS THE CENTRAL ROCKIES AND MUCH DRIER MID LEVEL AIR WILL FILTER INTO NM. THIS SHOULD SIGNIFICANT LIMIT CONVECTION...EXCEPT ACROSS THE NORTHEAST QUARTER OR SO OF THE STATE DUE TO AN ASSOCIATED BACK DOOR FRONT SLIDING DOWN THE PLAINS. THIS FRONT SHOULD MOISTEN UP LOW LEVELS ENOUGH TO GENERATE AT LEAST A FEW STORMS. BY WEDNESDAY...THE LOW LEVEL FLOW WILL BEGIN TO VEER AROUND TO THE EAST AND MUCH OF THE LOW LEVEL MOISTURE WILL MIX OUT. WE SHOULD STRUGGLE TO SEE ANY STORM DEVELOP IN THE CWA. THUS...HAVE DROPPED POPS BACK FURTHER. THURSDAY SHOULD BE QUITE SIMILAR TO WEDNESDAY...THOUGH INTERESTINGLY...MODELS STILL WANT TO BRING MOISTURE BACK INTO THE AREA DESPITE CONTINUED ZONAL FLOW ALOFT. STILL EXPECT MODELS TO CHANGE FOR THE LATE WEEK PERIOD. STAY TUNED. 34 && .FIRE WEATHER... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT HIGHER TERRAIN AREAS BEFORE MOVING ONTO LOWER ELEVATIONS THIS EVENING. WITH THE UPPER HIGH OVER WESTERN NM...STORM MOTIONS WILL BE SLOW MOVING...MAINLY FROM NORTH TO SOUTH...WITH PERIODS OF GUSTY AND ERRATIC WINDS BROUGHT ON BY MULTIPLE OUTFLOW BOUNDARY COLLISIONS. WITH AN UPTICK IN MOISTURE TODAY...WETTING RAIN FOOTPRINTS WILL BE EXPECTED IN STRONGER STORMS WHICH MAY INCREASE FLASH FLOODING CONCERNS. STORM COVERAGE WILL BE SIMILAR ON SUNDAY...WITH STRONGER STORMS FAVORING THE EAST. MOIST SOUTHERLY FLOW EAST OF THE CENTRAL MOUNTAIN CHAIN WILL AID IN DESTABILIZING THE ENVIRONMENT FOR A FEW STRONG TO SEVERE STORMS ONCE AGAIN. STORM MOTIONS WILL BE NORTH TO SOUTH ALONG. SHOULD SEE SOME HEAVY RAIN FOOTPRINTS... GUSTY AND ERRATIC WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND POSSIBLE HAIL. MORE ISOLATED ACTIVITY WILL FAVOR AREAS ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN...ALONG WITH 4 AND 5 HAINES VALUES AND LOWER RH VALUES. MONDAY AND TUESDAY...THE UPPER HIGH LOOKS TO BE OVER SOUTHERN CALIFORNIA AS AN UPPER LEVEL TROUGH MOVES ACROSS THE CENTRAL ROCKIES...AT THE SAME TIME PUSHING THE UPPER HIGH TOWARDS THE PACIFIC. THIS PROCESS WILL BRING IN DRIER AIR WITH WESTERLY WINDS CENTRAL AND WEST...WITH MINIMAL STORM CHANCES IN THE EAST. BEST CHANCES FOR STORMS WILL BE ACROSS THE NORTHEAST ON MONDAY...WHERE AGAIN A FEW STRONG TO SEVERE STORMS ARE POSSIBLE. THERE LOOKS TO BE A BRIEF PERIOD OF FIRE WEATHER CONCERNS ACROSS THE NORTHWEST TUESDAY AFTERNOON BECAUSE OF LOWER MIN RH VALUES...WARMER TEMPERATURES AND AN INCREASE IN WESTERLY WINDS. A BACK DOOR COLD FRONT WILL PUSH ACROSS THE NORTHEAST LATE TUESDAY EARLY WEDNESDAY INCREASING MOISTURE LEVELS A BIT WITH MINIMAL IMPACTS WEST OF THE MOUNTAIN CHAIN. GOOD TO EXCELLENT VENT RATES CENTRAL AND WEST SUNDAY THROUGH TUESDAY...BECOMING FAIR BY MIDWEEK...THEN IMPROVING THURSDAY AND FRIDAY. 32 && .AVIATION... 18Z TAF CYCLE LOOK FOR AFTN SCT SHRA/TSRA TO DEVELOP ALONG AND EAST OF THE CENTRAL MTN CHAIN AND ACROSS THE SOUTHWEST MTNS. EXPECT ISO ACTIVITY ELSEWHERE. STORM ACTIVITY WILL START BETWEEN 18 TO 20Z AND CONTINUE INTO THE EVENING HOURS. GUSTY AND ERRATIC WINDS 25 TO 40 KTS WILL BE EXPECTED IN AREAS IMPACTED BY OUTFLOW BOUNDARIES. CENTRAL...NORTH CENTRAL AND EAST CENTRAL TAF SITES WILL SEE GREATER CHANCES OF ACTIVITY...WITH LESSER CHANCES AT KROW AND KFMN. COULD EXPECT MTN TOP OBSCURATION AND MVFR CIGS IN AREAS OF STRONGER STORMS...OTHERWISE VFR CIGS WILL PREVAIL. 32 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 62 96 61 96 / 0 5 5 5 DULCE........................... 53 89 52 87 / 5 10 10 10 CUBA............................ 56 86 55 86 / 10 20 10 10 GALLUP.......................... 58 93 55 93 / 20 10 5 5 EL MORRO........................ 55 87 54 88 / 30 20 10 10 GRANTS.......................... 55 90 55 91 / 30 10 10 5 QUEMADO......................... 57 89 53 89 / 20 20 20 10 GLENWOOD........................ 63 93 60 93 / 30 30 30 20 CHAMA........................... 51 82 50 80 / 20 30 10 20 LOS ALAMOS...................... 61 87 60 85 / 40 30 10 30 PECOS........................... 59 84 58 83 / 50 50 30 40 CERRO/QUESTA.................... 55 79 54 79 / 40 40 20 30 RED RIVER....................... 48 74 46 72 / 40 60 30 50 ANGEL FIRE...................... 51 74 49 72 / 50 60 30 60 TAOS............................ 54 84 53 83 / 30 20 10 20 MORA............................ 55 80 54 79 / 50 60 30 50 ESPANOLA........................ 59 92 59 90 / 30 10 10 10 SANTA FE........................ 62 87 61 88 / 40 30 20 30 SANTA FE AIRPORT................ 61 91 60 91 / 30 10 10 10 ALBUQUERQUE FOOTHILLS........... 68 94 66 93 / 40 20 10 10 ALBUQUERQUE HEIGHTS............. 70 95 68 95 / 40 10 10 5 ALBUQUERQUE VALLEY.............. 66 96 65 97 / 40 10 10 5 ALBUQUERQUE WEST MESA........... 67 95 66 96 / 30 10 10 5 LOS LUNAS....................... 66 97 64 96 / 40 10 10 5 RIO RANCHO...................... 67 96 66 97 / 30 10 10 5 SOCORRO......................... 67 98 66 99 / 30 20 20 10 SANDIA PARK/CEDAR CREST......... 61 86 60 89 / 50 30 20 20 TIJERAS......................... 62 91 61 91 / 50 20 20 10 MORIARTY/ESTANCIA............... 56 90 56 89 / 60 40 30 20 CLINES CORNERS.................. 60 83 59 85 / 60 50 30 30 GRAN QUIVIRA.................... 62 90 60 88 / 50 40 30 30 CARRIZOZO....................... 65 91 63 90 / 40 30 20 20 RUIDOSO......................... 61 80 60 80 / 50 60 40 40 CAPULIN......................... 59 84 58 84 / 50 50 30 50 RATON........................... 57 88 57 85 / 50 50 30 50 SPRINGER........................ 58 88 57 86 / 50 50 30 40 LAS VEGAS....................... 57 84 56 85 / 60 60 30 40 CLAYTON......................... 64 88 63 88 / 30 30 30 40 ROY............................. 61 85 61 86 / 50 50 30 30 CONCHAS......................... 67 92 67 94 / 60 40 30 30 SANTA ROSA...................... 66 93 65 93 / 60 50 30 20 TUCUMCARI....................... 67 93 67 94 / 50 30 30 20 CLOVIS.......................... 65 90 65 91 / 50 30 30 10 PORTALES........................ 67 90 66 92 / 50 30 30 10 FORT SUMNER..................... 68 92 67 93 / 50 40 30 10 ROSWELL......................... 71 95 69 97 / 40 30 30 10 PICACHO......................... 66 91 64 91 / 50 40 30 30 ELK............................. 63 83 62 83 / 50 50 40 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 34
Hazardous weather outlook, Aug 15, 3:24 PM MDT, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 324 PM MDT SAT AUG 15 2015 NMZ501>540-161200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 324 PM MDT SAT AUG 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS CONTINUE THROUGH TONIGHT ACROSS NORTHERN AND CENTRAL NEW MEXICO. A FEW STRONG OR SEVERE STORMS ARE POSSIBLE. HAIL UP TO THE SIZE OF HAIL DOLLARS AND STRONG WINDS WILL BE THE MAIN THREATS. SLOW MOVING STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE HEAVY RAIN. NUISANCE FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SUNDAY WILL BE SIMILAR TO SATURDAY WITH STORMS DEVELOPING ACROSS THE HIGH TERRAIN. A FEW STORMS MAY BE STRONG OR SEVERE WITH HAIL AND HIGH WINDS. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE. ON MONDAY...A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS ACROSS NORTHEAST NEW MEXICO. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE POSSIBLE...IN ADDITION TO HEAVY RAIN. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY HAIL...STRONG WIND GUSTS OR FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X. 34
In the hours before
Special weather statement, Aug 15, 3:39 PM MDT, 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 339 PM MDT SAT AUG 15 2015 NMZ527-152215- RATON RIDGE/JOHNSON MESA- 339 PM MDT SAT AUG 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL COLFAX COUNTY UNTIL 415 PM MDT... AT 339 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES WEST OF CAPULIN...OR 16 MILES WEST OF DES MOINES...MOVING SOUTHEAST AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CAPULIN. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. && LAT...LON 3674 10428 3687 10411 3672 10388 3654 10413 TIME...MOT...LOC 2139Z 318DEG 7KT 3676 10414 34
Special weather statement, Aug 15, 4:00 PM MDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 400 PM MDT SAT AUG 15 2015 NMZ515-528-152230- FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 400 PM MDT SAT AUG 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLFAX COUNTY UNTIL 430 PM MDT... AT 359 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR CIMARRON...OR 18 MILES NORTHWEST OF SPRINGER...MOVING SOUTH AT 5 MPH. PEA TO NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. ACCUMULATIONS OF HAIL MAY IMPACT TRAVEL ALONG U.S. HIGHWAY 64 EAST OF CIMARRON. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CIMARRON AND PHILMONT SCOUT RANCH. OTHER LOCATIONS AFFECTED INCLUDE PHILMONT SCOUT RANCH. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3658 10498 3667 10480 3649 10463 3641 10494 TIME...MOT...LOC 2159Z 338DEG 5KT 3654 10484 JAF
Special weather statement, Aug 15, 4:18 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 418 PM MDT SAT AUG 15 2015 NMZ527-528-152245- RATON RIDGE/JOHNSON MESA-FAR NORTHEAST HIGHLANDS- 418 PM MDT SAT AUG 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLFAX COUNTY UNTIL 445 PM MDT... AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR MAXWELL...OR 13 MILES NORTHEAST OF SPRINGER...MOVING SOUTHEAST AT 15 MPH. PEA TO NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAXWELL. THIS INCLUDES INTERSTATE 25 BETWEEN MILE MARKERS 423 AND 427. ACCUMULATIONS OF SMALL HAIL ON ROADS CAN CREATE VERY SLICK AND HAZARDOUS DRIVING CONDITIONS. && LAT...LON 3654 10457 3662 10439 3647 10421 3636 10458 TIME...MOT...LOC 2218Z 324DEG 15KT 3652 10445 JAF
Special weather statement, Aug 15, 4:18 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 418 PM MDT SAT AUG 15 2015 NMZ511-517-152245- LOWER CHAMA RIVER VALLEY-JEMEZ MOUNTAINS- 418 PM MDT SAT AUG 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LOS ALAMOS AND SOUTH CENTRAL RIO ARRIBA COUNTIES UNTIL 445 PM MDT... AT 418 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES SOUTHEAST OF ABIQUIU...OR 12 MILES NORTHWEST OF ESPANOLA...MOVING SOUTHEAST AT 25 MPH. HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOS ALAMOS...ESPANOLA...ABIQUIU...OHKAY OWINGEH PUEBLO...HERNANDEZ... MEDANALES...LA VILLITA...CHAMITA...CHILI AND ALCALDE. THIS INCLUDES HIGHWAY 285 BETWEEN MILE MARKERS 337 AND 343. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3612 10645 3627 10623 3609 10592 3588 10630 TIME...MOT...LOC 2218Z 331DEG 22KT 3612 10625 CA
Special weather statement, Aug 15, 4:23 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
423 PM MDT SAT AUG 15 2015
NMZ527-152300-
RATON RIDGE/JOHNSON MESA-
423 PM MDT SAT AUG 15 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN COLFAX COUNTY UNTIL 500
PM MDT...
AT 422 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES WEST OF CAPULIN...OR 17 MILES SOUTHEAST
OF RATON...MOVING SOUTH AT 5 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL
ALSO BE POSSIBLE WITH THIS STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN COLFAX
COUNTY.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3662 10402 3661 10429 3677 10430 3677 10429
3680 10414
TIME...MOT...LOC 2222Z 342DEG 6KT 3672 10420
CASpecial weather statement, Aug 15, 4:34 PM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 434 PM MDT SAT AUG 15 2015 NMZ515-528-152300- FAR NORTHEAST HIGHLANDS-EAST SLOPES SANGRE DE CRISTO MOUNTAINS- 434 PM MDT SAT AUG 15 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL COLFAX COUNTY UNTIL 500 PM MDT... AT 434 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER PHILMONT SCOUT RANCH...OR 18 MILES NORTHWEST OF SPRINGER...MOVING SOUTH AT 10 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. HEAVY RAIN AND FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CIMARRON...PHILMONT SCOUT RANCH AND RAYADO. OTHER LOCATIONS AFFECTED INCLUDE PHILMONT SCOUT RANCH. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3651 10505 3659 10489 3640 10467 3634 10504 TIME...MOT...LOC 2234Z 354DEG 10KT 3648 10490 CA
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:11 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 94 min |
| Aug 15, 1:15 PM MDT | Areal Flood Advisory | ABQ | San Miguel | 2 hr |
| Aug 15, 1:54 PM MDT | Areal Flood Advisory | ABQ | Sandoval | 111 min |
| Aug 15, 1:59 PM MDT | Special Weather Statement | ABQ | Santa Fe | 31 min |
| Aug 15, 2:06 PM MDT | Special Weather Statement | ABQ | Taos | 24 min |
| Aug 15, 2:12 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 33 min |
| Aug 15, 2:50 PM MDT | Special Weather Statement | ABQ | Mora | 25 min |
| Aug 15, 2:52 PM MDT | Special Weather Statement | ABQ | 23 min | |
| Aug 15, 2:59 PM MDT | Special Weather Statement | ABQ | Bernalillo | 31 min |
| Aug 15, 3:07 PM MDT | Special Weather Statement | ABQ | Mora | 38 min |
| Aug 15, 3:11 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, Taos | 34 min |
| Aug 15, 3:21 PM MDT | Special Weather Statement | ABQ | Colfax | 24 min |
| Aug 15, 3:24 PM MDT | Special Weather Statement | ABQ | Colfax | 36 min |
| Aug 15, 3:33 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, San Miguel, Torrance | 117 min |
| Aug 15, 3:38 PM MDT | Areal Flood Advisory | ABQ | Bernalillo | 112 min |
| Aug 15, 3:39 PM MDT | Special Weather Statement | ABQ | Colfax | 36 min |
| Aug 15, 4:00 PM MDT | Special Weather Statement | ABQ | Colfax | 30 min |
| Aug 15, 4:18 PM MDT | Special Weather Statement | ABQ | Los Alamos | 27 min |
| Aug 15, 4:23 PM MDT | Special Weather Statement | ABQ | Colfax | 37 min |
| Aug 15, 4:34 PM MDT | Special Weather Statement | ABQ | Colfax | 26 min |
| Aug 15, 5:01 PM MDT | Special Weather Statement | ABQ | Torrance | 29 min |
| Aug 15, 5:12 PM MDT | Special Weather Statement | ABQ | Colfax | 33 min |
| Aug 15, 5:21 PM MDT | Special Weather Statement | ABQ | Torrance | 39 min |
| Aug 15, 5:31 PM MDT | Special Weather Statement | ABQ | Torrance | 29 min |
| Aug 15, 5:36 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 24 min |
| Aug 15, 5:55 PM MDT | Special Weather Statement | ABQ | Mora | 50 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.